MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F STRAIGHT 45CM

CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F STRAIGHT 45CM
Model Number FG-06551-001A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device will be returned for an evaluation.The dhr review, which examines the dhr, ncrs, and ecos will be done as part of the root cause investigation.
 
Event or Problem Description
The customer reported as follows: "little green cap with hole in middle on the side of the device popped off during procedure.Because of this, a lot of blood was lost and a transfusion had to be done." event occurred inside patient.Device parts didn't remain in the patient.There is patient injury and blood transfusion needed, due to loss of blood.
 
Additional Manufacturer Narrative
The device was returned for the evaluation.The device was shipped back in a cardbox box with the returned product packed in a saf-t-pak pouch (1 paper layer, 2 sealed plastic bag layers, and 1 pouch).The green cap was confirmed to be detached from the hva assembly.The sheath was still connected to the hva.The dilator was not included in the pouch.Upon closer inspection of the hva body, the visible portion of the snap feature looks undamaged.The lower half of the groove where the hva membrane seals against was found to have some blood which could have been lift-off spot for the cap to pop off.Additional inspection of the visible portions of the hva did not reveal any signs of damage around the cap snap feature or the membrane seal groove.Based on the observations presented above, there is no evidence suggesting a possible defective hva body or cap.The scenarios where removal of the cap would be possible would require defective components (process), insufficient snap feature (design), or high internal pressure buildup.Since the visual inspections did not reveal any damage or defects on the part, it is unlikely the components were faulty.Furthermore, there is no indication of a design flaw since it was shown the hva was designed to operate at pressure levels required by iso 11070 and verified successfully.The dhr review did not result in any indication that the cause is manufacturing process related.From the additional use information gathered from the customer, the sheath was used in combination with a power injector.Examination of the instructions for use (ifu) warning section for the fortress product line of sheaths indicates the device is not to be used with power injectors.Therefore, the cap popping off is a result of misuse of the device due to the stated warning and exposure to higher pressures introduced in the system with a power injector.Since the ifu stated the sheath was not for use with power injectors, the root cause is a user error.

Brand Name
BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F STRAIGHT 45CM
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, 01277
GM  01277
Manufacturer (Section G)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden 01277
Manufacturer Contact
juliana nuernberger
lauensteiner strasse 37
dresden, 01277
GM   01277
MDR Report Key18668382
Report Number3003637635-2024-00004
Device Sequence Number8518382
Product Code DYB
UDI-Device Identifier04251244500078
UDI-Public04251244500078
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K153197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberFG-06551-001A
Device Catalogue Number386594
Device Lot Number721432
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown